Journal of Mathematical Sciences

, Volume 103, Issue 6, pp 725–744 | Cite as

Chronological Algebras: Combinatorics and Control

  • M. Kawski


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    A. A. Agrachev and R. V. Gamkrelidze, “Exponential representation of flows and chronological calculus, ” Mat. Sb., 107, No. 4, 487–532 (1978).Google Scholar
  2. 2.
    A. A. Agrachev and R. V. Gamkrelidze, “Chronological algebras and nonstationary vector fields, ” J. Sov. Math., 17, No. 1, 1650–1675 (1979).Google Scholar
  3. 3.
    A. A. Agrachev and R. V. Gamkrelidze, “The shuffle product and symmetric groups, ” J. Sov. Math. (1993).Google Scholar
  4. 4.
    R. W. Brockett, “Asymptotic stability and feedback stabilization, ” In: R. W. Brockett, R. S. Millman, and H. J. Sussmann, eds., Differential Geometric Control, Birkhäuser (1983), pp. 181–191.Google Scholar
  5. 5.
    N. Bourbaki, Lie Groups and Lie Algebras, Hermann, Paris (1975).Google Scholar
  6. 6.
    K. T. Chen, “Integration of paths, geometric invariants, and a generalized Baker-Hausdor. formula, ” Ann. Math., 67, 164–178 (1957).Google Scholar
  7. 7.
    K. T. Chen, R. H. Fox, and R. C. Lyndon, “Free differential calculus, IV. The quotient groups of the lower central series, ” Ann. Math., 68, 81–95 (1958).Google Scholar
  8. 8.
    P. Crouch and F. Lamnabhi-Lagarrigue, “Algebraic and multiple integral identities, ” Acta Appl. Math., 15, 235–274 (1989).Google Scholar
  9. 9.
    P. Crouch and R. Grossman, “The explicit computation of integration algorithms and first integrals for ordinary differential equations withp olynomial coefficients using trees, ” In: Proc. Int. Symp. Symbolic Algebraic Computation, ACM Press (1992), pp. 89–94.Google Scholar
  10. 10.
    G. Duchamp and D. Krob, “Free partially commutative structures, ” J. Algebra (1990).Google Scholar
  11. 11.
    M. Fliess, “Fonctionnelles causales non linéaires et indeterminées non commutatives, ” Bull. Soc. Math. France, 109, 3–40 (1981).Google Scholar
  12. 12.
    M. Fliess, “Realizations of nonlinear systems and abstract transitive Lie algebras, ” Bull. Amer. Math. Soc., 2, 444–446 (1980).Google Scholar
  13. 13.
    V. Ginzburg and M. Kapranov, “Koszul duality for operads, ” Duke Math. J., 76, 203–272 (1994).Google Scholar
  14. 14.
    M. Grayson and R. Grossman, “Models for free nilpotent algebras, ” J. Algebra, 135, No. 1, 177–191 (1990).Google Scholar
  15. 15.
    M. Hall, “A basis for free Lie rings and higher commutators in free groups, ” Proc. Amer. Math. Soc., 1, 575–581 (1950).Google Scholar
  16. 16.
    M. Hall, Theory of Groups, McMillan (1959).Google Scholar
  17. 17.
    P. Hall, “A contribution to the theory of groups of prime order, ” Proc. London Math Soc., 36, 29–95 (1934).Google Scholar
  18. 18.
    G. Jacob, “Lyndon discretization and exact motion planning, ” In: Proc. Europ. Control Conf., Grenoble (1991), pp. 1507–1512.Google Scholar
  19. 19.
    G. Jacob, “Motion planning by piecewise constant or polynomial inputs, ” In: Proc. NOLCOS, Bordeaux (1992).Google Scholar
  20. 20.
    M. Kawski, “Chronological algebras and nonlinear control, ” In: Proc. Asian Conf. Control, Tokyo (1994).Google Scholar
  21. 21.
    M. Kawski, “Nonlinear control and combinatorics of words, ” In: B. Jakubczyk and W. Respondek, eds., Nonlinear Feedback and Optimal Control, Marcel Dekker (1998).Google Scholar
  22. 22.
    M. Kawski and H. J. Sussmann, “Noncommutative power series and formal Lie-algebraic techniques in nonlinear control theory, ” In: U. Helmke, D. Prätzel-Wolters, and E. Zerz, eds., Operators, Systems, and Linear Algebra, Teubner (1997), pp. 111–128.Google Scholar
  23. 23.
    M. Kawski, “A new necessary condition for local controllability, ” AMS Contemp. Math., 68, 143–156 (1987).Google Scholar
  24. 24.
    M. Kawski, “Nilpotent Lie algebras of vector fields, ” J. Reine Angew. Math., 188, 1–17 (1988).Google Scholar
  25. 25.
    M. Kawski, Nonlinear Controllability and Optimal Control ( H. J. Sussmann, ed.), Dekker, New York (1990), p. 431.Google Scholar
  26. 26.
    M. Kawski, “Controllability and chronological calculus” (in press).Google Scholar
  27. 27.
    G. Laffariére and H. J. Sussmann, “Motion planning for controllable systems without drift, ” In: IEEE Conf. Robotics Automation (1991), pp. 1148–1153.Google Scholar
  28. 28.
    W. Liu, “An approximation algorithm for nonholonomic systems, ” SIAM J. Contr. Opt., 35, 1328–1365 (1997).Google Scholar
  29. 29.
    W. Liu, “Averaging theorems for highly oscillatory differential equations and iterated Lie brackets, ” SIAM J. Contr. Opt., 35, 1989–2020 (1997).Google Scholar
  30. 30.
    J.-L. Loday, “Une version non commutative des algébres de Lie: les algébres de Leibniz, ” L'Enseig. Math., 39, 269–293 (1993).Google Scholar
  31. 31.
    J.-L. Loday and T. Pirashvili, “Universal enveloping algebras of Leibniz algebras and (co)homology, ” Math. Ann., 196, 139–158 (1993).Google Scholar
  32. 32.
    J.-L. Loday and T. Pirashvili, “Leibniz representations of Lie algebras, ” J. Algebra, 181, 414–425 (1996).Google Scholar
  33. 33.
    J.-L. Loday, “Cup-product for Leibniz cohomology and dual Leibniz algebras, ” Math. Scand., 77, No. 2, 189–196 (1995).Google Scholar
  34. 34.
    M. Lothaire, Combinatorics on Words, Addison-Wesley, Reading, Mass. (1983).Google Scholar
  35. 35.
    W. Magnus, “On the exponential solution of differential equations for a linear operation, ” Commun. Pure. Appl. Math., 7, 649–673 (1954).Google Scholar
  36. 36.
    H. Meier-Wunderli, “Note on a basis of P. Hall for the higher commutators in free groups, ” Comment. Math. Helv., 26, 1–5 (1952).Google Scholar
  37. 37.
    G. Melan¸con and C. Reutenauer, “Lyndon words, free algebras and shuffles, ” Can. J. Math., XLI, 577–591 (1989).Google Scholar
  38. 38.
    G. Melan¸con and C. Reutenauer, “Combinatorics of Hall trees and Hall words, ” J. Comb. Theor., Ser. A, 59, 285–299 (1992).Google Scholar
  39. 39.
    H. Munthe-Kaas and B. Owren, “Computations in a free Lie algebra, ” Report No. 148, Dept. Informatics, Univ. Bergen (1998).Google Scholar
  40. 40.
    R. Murray and S. Sastry, “Nonholonomic path planning: Steering with sinusoids, ” Memorandum UCB/ERLM 91/45, Univ. of California, Berkeley (1991).Google Scholar
  41. 41.
    R. Murray, “Nilpotent bases for a class of nonintegrable distributions with applications to trajectory generation for nonholonomic systems, ” Memorandum CIT/CDS 92–002, California Inst. of Technology (1992).Google Scholar
  42. 42.
    R. Ree, “Lie elements and an algebra associated with shuffles, ” Ann. Math., 68, 210–220 (1958).Google Scholar
  43. 43.
    R. Ree, “Generalized Lie elements, ” Can. J. Math., 12 (1960).Google Scholar
  44. 44.
    C. Reutenauer, Free Lie Algebras, London Math. Soc. Monographs 7, Oxford (1993).Google Scholar
  45. 45.
    M. Schützenberger, “Sur une propriété combinatoire des algébres de Lie libres pouvant être utilisée dans un probléme de mathématiques appliquées, ” in: Séminaire Algébres et Théorie des Nombres, Faculté des Sciences de Paris (1958/ 59).Google Scholar
  46. 46.
    A. I. Siršov, “On bases for a free Lie algebra, ” Algebra Logika Sém., 1, 14–19 (1962).Google Scholar
  47. 47.
    G. Stefani, “On the local controllability of a scalar-input system, ” in: Theory and Applications of Nonlinear Control Systems, Elsevier, North-Holland (1986), pp. 167–179.Google Scholar
  48. 48.
    H. J. Sussmann, “An extension of a theorem of Nagano on transitive, Lie algebras, ” Proc. Amer. Math. Soc., 45, 349–356 (1974).Google Scholar
  49. 49.
    H. J. Sussmann, “Lie brackets and local controllability: A suffcient condition for scalar-input systems, ” SIAM J. Contrl. Opt., 21, 686–713 (1983).Google Scholar
  50. 50.
    H. J. Sussmann, “Lie brackets, real analyticity, and geometric control, ” in: Differential Geometric Control, Birkhäuser (1983), pp. 1–116.Google Scholar
  51. 51.
    H. J. Sussmann, “A product expansion of the Chen series, ” in: Theory and Applications of Nonlinear Control Systems, Elsevier, North-Holland (1986), pp. 323–335.Google Scholar
  52. 52.
    H. J. Sussmann, “A general theorem on local controllability, ” SIAM J. Control Optim., 25, 158–194 (1987).Google Scholar
  53. 53.
    H. J. Sussmann, “New differential geometric methods in nonholonomic path finding, ” In: Progress Systems and Control Theory, 12 (1992), pp. 365.Google Scholar
  54. 54.
    M. Sweedler, Hopf Algebras, Benjamin (1969).Google Scholar
  55. 55.
    G. Viennot, “Algèbres de Lie libres et monöides libres, ” Lect. Notes Math., 692 (1978).Google Scholar
  56. 56.
    E. Witt, “Treue darstellung liescher ringe, ” J. Reine Angew. Math., 177, 152–160 (1937).Google Scholar

Copyright information

© Plenum Publishing Corporation 2001

Authors and Affiliations

  • M. Kawski

There are no affiliations available

Personalised recommendations